MAUDE Adverse Event Report: DEPUY MITEK LLC US LPS (LOW-PROFILE SUCTION) ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US LPS (LOW-PROFILE SUCTION) ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 225361
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation of the active tip indicates signs of activation.There is evidence of melting at the 3 o'clock section of the manifold.There is nothing physically broken on the tip or insulation as reported.There is only a crack on the manifold of the tip.No functional test was conducted to avoid further damage.A batch record review has been conducted and our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.A capa has been initiated at the supplier to investigate and determine a root cause for this failure.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.(b)(4).
 
Event or Problem Description
It was reported that the product stopped working soon after the surgery had started.It seemed that the tip of the probe was broken.When the probe was replaced to another product and connected to the same vapr 3 system, there was no problem and completed the case.Nothing was left in the patient.The probe used at the surgery was brand new device.The surgeon was expert with this device and the incident was occurred for the first time at the hospital.

Brand Name
LPS (LOW-PROFILE SUCTION) ELECTRODE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7789942
Report Number1221934-2018-51818
Device Sequence Number11371114
Product Code GEI
UDI-Device Identifier10886705009381
UDI-Public10886705009381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/06/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2016
Device Catalogue Number225361
Device Lot NumberM1302013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2013
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1